MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT SLVLS MONO STEM 190MM SZ 16 SO; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. REDAPT SLVLS MONO STEM 190MM SZ 16 SO; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 71354465
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Arthralgia (2355); Thrombosis/Thrombus (4440); Osteomyelitis (4533)
Date of Event 06/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, as part of an unspecified medical indication, a patient underwent a thr revision surgery on the left hip on (b)(6) 2016.During this procedure, a redapt slvls mono stem 190mm sz 16 so was implanted.In the first follow up (3 weeks postop), a trochanteric fracture was found.It is unknown if the trochanteric fracture intraoperatively or after the procedure.It is unknown if/how the adverse event was treated.4 months postoperatively, the patient reported stiffness and pain.Additional details about the implanted prosthesis before the first revision surgery was performed are not available.After this adverse event the patient suffered from an osteomyelitis and a dvt.As the data collection has been done retrospectively and is anonymized, further details on the patient's final outcome are unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the data obtained in this study was retrospective and is anonymized.Consequently, smith and nephew has not received the device/adequate clinical documentation to fully evaluate the complaint.The root cause and/or patient outcome beyond that which was documented in the article could not be confirmed nor concluded; therefore, no further medical assessment is warranted at this time.Should any additional medical information be provided, this complaint would be re-assessed.A review of complaint history did not reveal additional complaints for the listed device for the same failure mode.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or potential causes that could contribute to the reported event include excessive forces applied to implant and surgical technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, as part of an unspecified medical indication, a patient underwent a thr revision surgery on the left hip on (b)(6) 2016.During this procedure, a redapt slvls mono stem 190mm sz 16 so was implanted.In the first follow up (3 weeks postop), a trochanteric fracture was found.It is unknown if the trochanteric fracture intraoperatively or after the procedure.It is unknown if/how the adverse event was treated.4 months postoperatively, the patient reported stiffness and pain.Additional details about the implanted prosthesis before the first revision surgery was performed are not available.After this adverse event the patient suffered from an osteomyelitis (covered under (b)(4)) and a dvt (covered under ((b)(4)).As the data collection has been done retrospectively and is anonymized, further details on the patient's final outcome are unknown.

Brand Name
REDAPT SLVLS MONO STEM 190MM SZ 16 SO
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12529547
Report Number1020279-2021-07139
Device Sequence Number19078434
Product Code LZO
UDI-Device Identifier00885556580592
UDI-Public00885556580592
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71354465
Device Catalogue Number71354465
Device Lot NumberUNKN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer11/02/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date11/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age56 YR